Alert archive / Washington / Winter Storm Warnings in 2009
Winter Storm Warning 21, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Mar 30, 2009, 4:10 PM PDT. It took effect at Mar 31, 2009, 12:00 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 4:10 PM PDT (23:10 UTC)
- In effect from
- Mar 31, 2009, 12:00 AM PDT
- Expired
- Apr 1, 2009, 12:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 310110 WSWSEW URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SEATTLE WA 410 PM PDT MON MAR 30 2009 WAZ518-519-311200- /O.UPG.KSEW.WS.A.0007.090331T0300Z-090401T0000Z/ /O.NEW.KSEW.WS.W.0021.090331T0700Z-090401T0700Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 410 PM PDT MON MAR 30 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL INCREASE ACROSS THE REGION OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE COLD FRONT WILL PASS THROUGH WESTERN WASHINGTON TUESDAY MORNING...WITH SHOWERS DEVELOPING DURING THE AFTERNOON. STRONG WESTERLY FLOW ALOFT WILL ENHANCE PRECIPITATION ACROSS THE CASCADES WITH ANOTHER ROUND OF HEAVY SNOW EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EVENING AS A PUGET SOUND CONVERGENCE ZONE DEVELOPS. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 2 FEET ACROSS THE CASCADES THROUGH TUESDAY EVENING. SNOW LEVELS WILL REMAIN NEAR 2000 FEET. AN AVALANCHE WATCH IS ALSO IN EFFECT FOR THE CASCADES. FOR MORE INFORMATION VISIT WWW.NWAC.US. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR 800-695-ROAD...OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ513-311200- /O.UPG.KSEW.WS.A.0007.090331T0300Z-090401T0000Z/ /O.NEW.KSEW.WW.Y.0021.090331T0700Z-090401T0100Z/ OLYMPICS- 410 PM PDT MON MAR 30 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL INCREASE ACROSS THE REGION OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE COLD FRONT WILL PASS THROUGH WESTERN WASHINGTON TUESDAY MORNING...WITH SHOWERS DEVELOPING DURING THE AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 8 TO 16 INCHES ACROSS THE OLYMPIC MOUNTAINS. THE HEAVIEST AMOUNTS WILL BE FOUND ALONG THE WEST FACING SLOPES. SNOW LEVELS WILL REMAIN NEAR 2000 FEET. AN AVALANCHE WATCH IS ALSO IN EFFECT FOR THE OLYMPICS. FOR MORE INFORMATION VISIT WWW.NWAC.US. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 33
3 follow-up statements
000 WWUS46 KSEW 311157 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 457 AM PDT TUE MAR 31 2009 WAZ518-519-312300- /O.CON.KSEW.WS.W.0021.000000T0000Z-090401T0700Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 457 AM PDT TUE MAR 31 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE CENTRAL AND NORTHERN CASCADES. SNOW WILL CONTINUE THIS MORNING AS A WEATHER SYSTEM PASSES ACROSS THE REGION. THE ASSOCIATED COLD FRONT WILL PASS THROUGH WESTERN WASHINGTON THIS MORNING...WITH SHOWERS CONTINUING INTO THE EVENING. STRONG WESTERLY FLOW ALOFT WILL ENHANCE PRECIPITATION ACROSS THE CASCADES WITH ANOTHER ROUND OF HEAVY SNOW EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EVENING AS A PUGET SOUND CONVERGENCE ZONE DEVELOPS. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 2 FEET ACROSS THE CASCADES THROUGH THIS EVENING. THE SNOW LEVEL NEAR 3000 FEET EARLY THIS MORNING WILL DROP TO AROUND 1500 FEET BY THIS EVENING. AN AVALANCHE WATCH IS ALSO IN EFFECT FOR THE CASCADES. FOR MORE INFORMATION VISIT WWW.NWAC.US. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. FOR THE LATEST PASS CONDITIONS...CALL 511 OR 800-695-ROAD...OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ513-312300- /O.CON.KSEW.WW.Y.0021.000000T0000Z-090401T0100Z/ OLYMPICS- 457 AM PDT TUE MAR 31 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE OLYMPICS. SNOW WILL CONTINUE THIS MORNING AS A WEATHER SYSTEM PASSES ACROSS THE REGION. THE ASSOCIATED COLD FRONT WILL PASS THROUGH WESTERN WASHINGTON THIS MORNING...WITH SHOWERS CONTINUING INTO THE EVENING. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 8 TO 16 INCHES ACROSS THE OLYMPIC MOUNTAINS. THE HEAVIEST AMOUNTS WILL BE FOUND ALONG THE WEST FACING SLOPES. SNOW LEVELS AROUND 3500 FEET EARLY THIS MORNING WILL DROP TO 1500 FEET BY EVENING. AN AVALANCHE WATCH IS ALSO IN EFFECT FOR THE OLYMPICS. FOR MORE INFORMATION VISIT WWW.NWAC.US. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CERNIGLIA
000 WWUS46 KSEW 312332 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 432 PM PDT TUE MAR 31 2009 WAZ518-519-010700- /O.NEW.KSEW.WS.A.0008.090401T1800Z-090403T0000Z/ /O.CON.KSEW.WS.W.0021.000000T0000Z-090401T0700Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 432 PM PDT TUE MAR 31 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE NORTH AND CENTRAL CASCADES. SNOWFALL WILL TAPER OFF LATER THIS EVENING AS THE SHOWER ACTIVITY WINDS DOWN. ADDITIONAL ACCUMULATIONS OF 1 TO 5 INCHES ARE POSSIBLE WITH THE HIGHEST TOTALS FOR THE CENTRAL CASCADES. AN AVALANCHE WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT. FOR MORE INFORMATION VISIT WWW.NWAC.US. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. YET ANOTHER SPRING SNOW STORM WILL BRING HEAVY SNOW TO THE CASCADES. SNOW WILL BEGIN LATE WEDNESDAY MORNING...AND TURN TO SHOWERS ON THURSDAY. SNOWFALL TOTALS OF ONE TO OVER TWO FEET COULD BE POSSIBLE BY LATE THURSDAY AFTERNOON. SNOW LEVELS WILL START OUT LOW AROUND 1500 FEET AND RISE TO 2500 FEET WEDNESDAY NIGHT. STAY TUNED FOR THE LATEST FORECAST DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS OR ADVISORIES. FOR THE LATEST PASS CONDITIONS...CALL 511 OR 800-695-ROAD...OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ513-010700- /O.NEW.KSEW.WS.A.0008.090401T1800Z-090403T0000Z/ /O.CON.KSEW.WW.Y.0021.000000T0000Z-090401T0100Z/ OLYMPICS- 432 PM PDT TUE MAR 31 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE OLYMPIC MOUNTAINS... SNOW SHOWERS WILL CONTINUE TO TAPER OFF THIS EVENING. AN AVALANCHE WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT. FOR MORE INFORMATION VISIT WWW.NWAC.US. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WATCH FOR THE OLYMPIC MOUNTAINS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. YET ANOTHER SPRING SNOW STORM WILL BRING HEAVY SNOW TO THE CASCADES. SNOW WILL BEGIN LATE WEDNESDAY MORNING...AND TURN TO SHOWERS ON THURSDAY. SNOWFALL TOTALS OF ONE TO TWO FEET ARE POSSIBLE BY LATE THURSDAY AFTERNOON. SNOW LEVELS WILL START OUT LOW AROUND 2000 FEET AND RISE TO 3000 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS OR ADVISORIES. && $$
000 WWUS46 KSEW 010657 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1157 PM PDT TUE MAR 31 2009 WAZ518-519-011500- /O.EXP.KSEW.WS.W.0021.000000T0000Z-090401T0700Z/ /O.CON.KSEW.WS.A.0008.090401T1800Z-090403T0000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1157 PM PDT TUE MAR 31 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 11 AM PDT WEDNESDAY THROUGH THURSDAY AFTERNOON... ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WINTER STORM WARNING FOR THE CASCADES WILL EXPIRE AT MIDNIGHT PDT TONIGHT. A WINTER STORM WATCH REMAINS IN EFFECT FROM 11 AM PDT WEDNESDAY THROUGH THURSDAY AFTERNOON. SNOW TAPERED OFF LATE TUESDAY EVENING WITH GENERALLY SCATTERED AREAS OF LIGHT SNOW OR FLURRIES LINGERING. ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED THROUGH THE REMAINDER OF THE NIGHT. AN AVALANCHE WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT. FOR MORE INFORMATION VISIT WWW.NWAC.US. A WINTER STORM WATCH IS IN EFFECT FOR THE NORTHERN AND CENTRAL CASCADES FOR LATE WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. YET ANOTHER SPRING SNOW STORM WILL BRING HEAVY SNOW TO THE CASCADES. LIGHT SNOW WILL BEGIN LATE WEDNESDAY MORNING THEN BECOME HEAVIER WEDNESDAY NIGHT...THEN TURN TO SHOWERS ON THURSDAY. SNOWFALL TOTALS OF ONE TO NEARLY TWO FEET COULD BE POSSIBLE BY LATE THURSDAY AFTERNOON. SNOW LEVELS WILL START OUT LOW AROUND 1000 FEET AND RISE TO 3000 FEET WEDNESDAY NIGHT. STAY TUNED FOR THE LATEST FORECAST DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS OR ADVISORIES. FOR THE LATEST PASS CONDITIONS...CALL 511 OR 800-695-ROAD...OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ513-011500- /O.CON.KSEW.WS.A.0008.090401T1800Z-090403T0000Z/ OLYMPICS- 1157 PM PDT TUE MAR 31 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 11 AM PDT WEDNESDAY THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FOR THE OLYMPICS FROM 11 AM PDT WEDNESDAY THROUGH THURSDAY AFTERNOON. AN AVALANCHE WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT. FOR MORE INFORMATION VISIT WWW.NWAC.US. YET ANOTHER SPRING SNOW STORM WILL BRING HEAVY SNOW TO THE CASCADES. SNOW WILL BEGIN LATE WEDNESDAY MORNING...AND TURN TO SHOWERS ON THURSDAY. SNOWFALL TOTALS OVER A FOOT ARE POSSIBLE BY LATE THURSDAY AFTERNOON. SNOW LEVELS WILL START OUT LOW AROUND 1000 FEET AND RISE TO 3000 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS OR ADVISORIES. && $$ WWW.WEATHER.GOV/SEATTLE CERNIGLIA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 9:30 AM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Mar 30, 9:30 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT MON MAR 30 2009
.SYNOPSIS...A WARM FRONT WILL BRING LIGHT RAIN TO THE REGION
TODAY...MAINLY OUTSIDE OF THE CENTRAL PUGET SOUND AREA. A COLD FRONT
WILL PASS THROUGH THIS EVENING...WITH STRONG WESTERLY FLOW ENHANCING
PRECIPITATION OVER THE MOUNTAINS. ANOTHER FRONTAL SYSTEM WILL AFFECT
THE REGION WEDNESDAY INTO EARLY THURSDAY FOR MORE WET WEATHER AND
COOL TEMPERATURES. A RIDGE OF HIGH PRESSURE IS EXPECT TO DEVELOP
ALOFT AT THE END OF THE WEEK FOR A PERIOD OF DRIER AND WARMER
WEATHER.
&&
.SHORT TERM...MADE A FEW ADJUSTMENTS TO THE FORECAST TODAY...MAINLY
TO INCREASE POPS ALONG THE COAST AND KEEP HIGHER CLOUD COVER ACROSS
THE AREA. WEAK WARM FRONT WILL PASS THROUGH THE REGION TODAY WITH
GENERALLY MILD CONDITIONS ACROSS THE AREA...HIGHS NEAR 50. AS FOR
THE PRECIP COVERAGE...QUILLAYUTE HAS BEEN REPORTING LIGHT RAIN THIS
MORNING WITH LIGHT RAIN MOVING INLAND BY THE AFTERNOON...MAINLY
NORTH AND SW INTERIORS. MODELS KEEP THE CENTRAL SOUND DRY WITH
WESTERLY DOWNSLOPE WINDS OFF THE OLYMPICS.
WILL SEE AN UPTICK IN THE WEATHER THIS EVENING AS THE COLD FRONT
MOVES IN. THERE IS A FAIRLY DECENT MOISTURE FETCH WITH THIS SYSTEM
WITH A PLUME STRETCHING BACK WEST BEYOND 150W. WINDS ALOFT WILL ALSO
INCREASE AS THE JET NOSES IN WITH ABUNDANT OROGRAPHICS ACROSS THE
MOUNTAINS...850 MB WINDS ON THE ORDER OF 40 KT. WITH SNOW LEVELS
AROUND 2500 FT WILL LIKELY SEE ANOTHER ROUND OF HEAVY SNOW ACROSS
THE CASCADES...ESPECIALLY OVERNIGHT WITH AS A PSCZ DEVELOPS. A
WINTER STORM WATCH REMAINS IN EFFECT FOR THE N AND C CASCADES AND
WILL LIKELY UPGRADE TO A WARNING WITH THE AFTERNOON PACKAGE. LESSER
AMOUNTS WILL BE FOUND ON THE OLYMPICS...AND WOULD LIKE TO SEE THE
NEW 12Z MODEL RUNS TO DECIDE IF A WARNING IS WARRANTED. HEAVY SNOW
IS LIKELY TO LINGER THROUGH TUE AFTERNOON...WITH A DRY FORECAST FOR
THE LOWLANDS.
ANOTHER PACIFIC FRONTAL SYSTEM WILL AFFECT THE REGION ON WED...WITH
RAIN DEVELOPING ALONG THE COAST IN THE MORNING AND SPREADING INLAND
DURING THE AFTERNOON. 33
.LONG TERM...PREVIOUS DISCUSSION...A BREAK IS IN SIGHT...BUT KEEP
THE FINGERS CROSSED. A PATTERN CHANGE HAS BEEN IN THE MAKING THE
LAST DAY OR TWO IN THE MODEL WORLD FOR LATE IN THE WEEK AND THAT
TREND CONTINUES THIS MORNING. THE CHANGE RELATES TO AN UPPER RIDGE
BUILDING OVER THE WESTERN THIRD OF THE US AS THE CENTRAL US TROUGH
DECAYS...EVENTUALLY REDEVELOPING OFF THE WEST COAST. AS IT LOOKS AT
THIS TIME...THIS WILL ALLOW FOR A DRY PERIOD MOST OF FRIDAY THROUGH
AT LEAST SATURDAY WITH SATURDAY TEMPERATURES PUSHING TO NORMAL
LEVELS OR A BIT ABOVE. (NORMAL BEING MID 50S FOR THE MOST PART)
BASED ON THIS CONTINUED TREND I HAVE DRIED OUT THIS PERIOD AND
TWEAKED THE TEMPERATURES WARMER IN COORDINATION WITH NEIGHBORING
OFFICES. THERE IS STILL SOME QUESTION AS TO HOW PROGRESSIVE THIS
RIDGE WILL BE AS LONG RANGE GUIDANCE SUGGESTS THE LONG WAVE TROUGH
SHOULD SETTLE IN ALONG THE WEST COAST SO HAVE LEFT THE CHANCE FOR
RAIN IN THE FORECAST SUNDAY ONWARD. CERNIGLIA
&&
.AVIATION...NORTHWEST FLOW ALOFT AND SOUTHERLY TO SOUTHWESTERLY FLOW
AT LOW LEVELS WILL CONTINUE OVER WESTERN WASHINGTON THROUGH TONIGHT.
A WARM FRONT MOVING INTO BRITISH COLUMBIA WILL BRUSH WESTERN
WASHINGTON TODAY FOLLOWED BY A COLD FRONT DIGGING INTO THE AREA FROM
THE NORTHWEST LATE TONIGHT.
ABUNDANT MOISTURE SNEAKING INTO THE REGION IS HELPING TO BUMP
CEILINGS DOWN TO MVFR CRITERIA AT MANY LOCATIONS THROUGHOUT WESTERN
WASHINGTON THIS MORNING...TREND WILL CONTINUE INTO THE AFTERNOON
AHEAD OF THE INCOMING FRONTAL SYSTEM. LIGHT RAIN WILL SPREAD INTO
THE INTERIOR FROM THE COAST BY EARLY EVENING...WITH ALL AREAS
LOWERING TO MVFR AND LOCAL IFR BY LATE THIS EVENING AS PRECIPITATION
INCREASES.
KSEA...SOUTH WIND 5-10 KT BECOMING SOUTHWEST 6-12 KT THIS AFTERNOON.
&&
.MARINE...A SURFACE RIDGE WILL REMAIN OVER THE FORECAST AREA TODAY
AS A WARM FRONT MOVING INTO BRITISH COLUMBIA BRUSHES WESTERN
WASHINGTON. A COLD FRONT WILL DIG DOWN INTO THE REGION FROM THE
NORTHWEST LATE TONIGHT. SMALL CRAFT ADVISORY WINDS WILL DEVELOP OVER
MOST OF THE WATERS BY TONIGHT FOR SOUTHWESTERLY WINDS AHEAD OF THE
COLD FRONT. STRONG ONSHORE FLOW WILL FOLLOW THE COLD FRONT TUESDAY
AND TUESDAY NIGHT. FORECAST PROBLEM IS WHETHER OR NOT POST FRONTAL
ONSHORE FLOW IS STRONG ENOUGH FOR GALE FORCE WINDS IN THE STRAIT AND
ADMIRALTY INLET LATE TUESDAY AFTERNOON OR TUESDAY EVENING. FORECAST
CURRENTLY SUPPORTS HIGH END SMALL CRAFT ADVISORY WINDS.
A SECOND AND SIMILAR FRONTAL SYSTEM WILL AFFECT THE REGION WEDNESDAY
AND THURSDAY. 12Z MODELS STICKING WITH TIMING THE WARM FRONT FOR THE
COAST WEDNESDAY MORNING...FOLLOWED BY THE COLD FRONT LATE WEDNESDAY
NIGHT. THIS SYSTEM WILL BRING ANOTHER BOUT OF SMALL CRAFT ADVISORY
WINDS OVER THE FORECAST AREA...AND POSSIBLY GALES FORCE WINDS. IN
ADDITION WESTERLY SWELL 14 TO 16 FT ARE EXPECTED TO MOVE INTO THE
AREA LATER THURSDAY THROUGH FRIDAY.
&&
.AVALANCHE...THE NEXT STRONG FRONTAL SYSTEM SHOULD ALSO CROSS THE
OLYMPICS AND CASCADES TUESDAY MORNING. STRONG NORTHWEST FLOW
ALOFT...OROGRAPHIC AND CONVERGENCE EFFECTS SHOULD CONTINUE TO
ENHANCE SNOWFALL FOLLOWING THE FRONT IN THE OLYMPICS AND CASCADES ON
TUESDAY. THIS SHOULD LEAD TO A SIGNIFICANTLY INCREASING AVALANCHE
DANGER TUESDAY. AN AVALANCHE WATCH IS CURRENTLY IN EFFECT FOR
TUESDAY. PLEASE VISIT WWW.NWAC.US FOR DETAILS. FERBER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FOR THE OLYMPICS AND NORTH AND CENTRAL
CASCADES THIS EVENING THROUGH TUESDAY AFTERNOON.
AVALANCHE WATCH IN EFFECT OF TUE.
PZ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS AND WEST
ENTRANCE STRAIT OF JUAN DE FUCA NOON TODAY THROUGH TUESDAY.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:14 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 9 hr | |
| Mar 30, 4:01 AM PDT | Winter Storm Watch | SEW | 12 hr | |
| Mar 30, 9:23 AM PDT | Small Craft Advisory | SEW | 42 hr | |
| Mar 30, 3:26 PM PDT | Gale Watch | SEW | 6 hr | |
| Mar 30, 3:26 PM PDT | Small Craft Advisory for Rough Bar | SEW | 5 days | |
| Mar 30, 4:10 PM PDT | Winter Weather Advisory | SEW | 26 hr |
Nearby
Winter Storm Warnings in Washington, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.